Alert archive / Texas / Gale Warnings in 2018

Gale Warning 2, NWS Houston/Galveston, TX

January 15, 2018

NWS Houston/Galveston, TX issued this gale warning at Jan 15, 2018, 3:55 PM CST. It took effect at Jan 16, 2018, 4:24 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2018, 3:55 PM CST (21:55 UTC)
In effect from
Jan 16, 2018, 4:24 AM CST
Expired
Jan 16, 2018, 3:21 PM CST
In force
11 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

526 
WHUS74 KHGX 152155
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CST MON JAN 15 2018

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING....

.STRONG NORTH WINDS WILL BE DEVELOPING TUESDAY AFTERNOON WITH THE
PASSAGE OF A STRONG COLD FRONT.

GMZ350-355-370-375-160600-
/O.UPG.KHGX.GL.A.0002.180116T1800Z-180117T1500Z/
/O.NEW.KHGX.GL.W.0002.180116T1800Z-180117T1500Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
355 PM CST MON JAN 15 2018

...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT FROM NOON TUESDAY TO 9 AM CST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH FREQUENT GUSTS EXCEEDING 
  35 KNOTS. 

* SEAS...5 TO 8 FEET NEARSHORE...8 TO 13 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-160600-
/O.NEW.KHGX.SC.Y.0005.180116T1800Z-180117T1500Z/
MATAGORDA BAY-GALVESTON BAY-
355 PM CST MON JAN 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TUESDAY TO
9 AM CST WEDNESDAY. 

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
602 
WHUS74 KHGX 160248
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
848 PM CST MON JAN 15 2018

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
NIGHT...

.STRONG NORTH WINDS WILL BE DEVELOPING EARLY TUESDAY MORNING WITH
THE PASSAGE OF A STRONG COLD FRONT. WINDS COULD GUST TO 40 KNOTS
TUESDAY MORNING.

GMZ350-355-370-375-161100-
/O.EXT.KHGX.GL.W.0002.180116T1200Z-180117T0600Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
848 PM CST MON JAN 15 2018

...GALE WARNING NOW IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
EARLY WEDNESDAY...

* WINDS...NORTH TO NORTHEAST 25 TO 30 KNOTS WITH FREQUENT GUSTS 
  EXCEEDING 35 KNOTS. 

* SEAS...5 TO 7 FEET NEARSHORE...9 TO 13 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-161100-
/O.EXT.KHGX.SC.Y.0005.180116T1200Z-180117T0600Z/
MATAGORDA BAY-GALVESTON BAY-
848 PM CST MON JAN 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO
MIDNIGHT CST EARLY WEDNESDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS WITH GUSTS NEAR 30 
  KNOTS.

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
985 
WHUS74 KHGX 160252
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
852 PM CST MON JAN 15 2018

...GALE WARNING IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
NIGHT...

.STRONG NORTH WINDS WILL BE DEVELOPING EARLY TUESDAY MORNING WITH
THE PASSAGE OF A STRONG COLD FRONT. WINDS COULD GUST TO 40 KNOTS
TUESDAY MORNING.

GMZ350-355-370-375-161100-
/O.CON.KHGX.GL.W.0002.180116T1200Z-180117T0600Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
852 PM CST MON JAN 15 2018

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT
CST EARLY WEDNESDAY...

* WINDS...NORTH TO NORTHEAST 25 TO 30 KNOTS WITH FREQUENT GUSTS 
  EXCEEDING 35 KNOTS. 

* SEAS...5 TO 7 FEET NEARSHORE...9 TO 13 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-161100-
/O.CON.KHGX.SC.Y.0005.180116T1200Z-180117T0600Z/
MATAGORDA BAY-GALVESTON BAY-
852 PM CST MON JAN 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
MIDNIGHT CST EARLY WEDNESDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS WITH GUSTS NEAR 30 
  KNOTS. 

* BAYS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
910 
WHUS74 KHGX 161024
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 AM CST TUE JAN 16 2018

...GALE WARNING IN EFFECT IN THE GULF WATERS...
...SMALL CRAFT ADVISORY AND LOW WATER ADVISORY IN EFFECT FOR THE
BAYS...

.STRONG NORTH WINDS ARE EXPECTED TODAY. THESE STRONG WINDS WILL
TRANSPORT WATER AWAY FROM NORTHERN PARTS OF THE BAYS CAUSING 
LEVELS TO RUN BELOW NORMAL. RISK OF VESSEL GROUNDINGS WILL 
INCREASE...ESPECIALLY NEAR TIMES OF LOW TIDE.

GMZ350-355-370-375-162200-
/O.EXT.KHGX.GL.W.0002.180116T1024Z-180117T0600Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
424 AM CST TUE JAN 16 2018

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTH TO NORTHEAST 25 TO 35 KNOTS WITH GUSTS TO 45
  KNOTS. 

* SEAS...BUILDING TO 5 TO 7 FEET NEARSHORE...9 TO 13 FEET 
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-162200-
/O.EXT.KHGX.SC.Y.0005.180116T1024Z-180117T0600Z/
/O.NEW.KHGX.LO.Y.0005.180116T1300Z-180116T2200Z/
MATAGORDA BAY-GALVESTON BAY-
424 AM CST TUE JAN 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...LOW WATER ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
LOW WATER ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS...NORTH 25 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS.

* BAYS...ROUGH.

* WATER LEVELS...FALLING TO 1 FOOT BELOW NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$
440 
WHUS74 KHGX 161548
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
948 AM CST TUE JAN 16 2018

...GALE WARNING IN EFFECT IN THE GULF WATERS... ...SMALL CRAFT
ADVISORY AND LOW WATER ADVISORY IN EFFECT FOR THE BAYS...

.STRONG NORTH WINDS WILL CONTINUE TODAY. THESE STRONG WINDS WILL 
TRANSPORT WATER AWAY FROM NORTHERN PARTS OF THE BAYS CAUSING 
LEVELS TO RUN BELOW TO WELL BELOW NORMAL. RISK OF VESSEL 
GROUNDINGS WILL INCREASE...ESPECIALLY NEAR TIMES OF LOW TIDE.

GMZ350-355-370-375-170000-
/O.CON.KHGX.GL.W.0002.000000T0000Z-180117T0600Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
948 AM CST TUE JAN 16 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTH TO NORTHEAST 25 TO 35 KNOTS WITH GUSTS TO 40 
  KNOTS. 

* SEAS...BUILDING TO 6 TO 8 FEET NEARSHORE...10 TO 14 FEET 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-170000-
/O.EXT.KHGX.LO.Y.0005.000000T0000Z-180118T0000Z/
/O.CON.KHGX.SC.Y.0005.000000T0000Z-180117T0600Z/
MATAGORDA BAY-GALVESTON BAY-
948 AM CST TUE JAN 16 2018

...LOW WATER ADVISORY EXTENDED UNTIL 6 PM CST WEDNESDAY... 
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WINDS...NORTH 25 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS.

* BAYS...ROUGH.

* WATER LEVELS...FALLING TO 1 TO 2 FEET BELOW NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$
838 
WHUS74 KHGX 162121
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
321 PM CST TUE JAN 16 2018

...GALE WARNING CANCELLED... 
...SMALL CRAFT ADVISORY FOR THE AREA AND LOW WATER ADVISORY IN 
EFFECT FOR THE BAYS...

.STRONG NORTH WINDS WILL CONTINUE TONIGHT. THESE STRONG WINDS  
TRANSPORTED WATER AWAY FROM NORTHERN PARTS OF THE BAYS CAUSING 
LEVELS TO RUN BELOW TO WELL BELOW NORMAL. RISK OF VESSEL 
GROUNDINGS WILL CONTINUE WITH SOME SLIGHT IMPROVEMENT THIS EVENING
WITH THE HIGH TIDE BUT FALLING AGAIN AND BECOMING HAZARDOUS AGAIN
LATE WEDNESDAY MORNING AND AFTERNOON DURING THE LOW TIDE CYCLE.


GMZ350-355-170530-
/O.CAN.KHGX.GL.W.0002.000000T0000Z-180117T0600Z/
/O.EXB.KHGX.SC.Y.0005.000000T0000Z-180117T1200Z/
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
321 PM CST TUE JAN 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS.

* SEAS 4 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-170530-
/O.CAN.KHGX.GL.W.0002.000000T0000Z-180117T0600Z/
/O.EXB.KHGX.SC.Y.0005.000000T0000Z-180117T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
321 PM CST TUE JAN 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS.

* SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-170530-
/O.EXT.KHGX.SC.Y.0005.000000T0000Z-180117T1000Z/
/O.CON.KHGX.LO.Y.0005.000000T0000Z-180118T0000Z/
MATAGORDA BAY-GALVESTON BAY-
321 PM CST TUE JAN 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

* WINDS...NORTH 15 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* BAYS...ROUGH.

* WATER LEVELS...1 TO 2 FEET BELOW NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Jan 15, 12:17 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 15, 12:17 PM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1217 PM CST Mon Jan 15 2018

.PREV DISCUSSION... /ISSUED 1028 AM CST Mon Jan 15 2018/

Today conditions will feel like spring only to get slapped in the
face with reality that it is the warm up before another freeze.
Temperatures are in the 50s and should reach low/mid 60s most
areas. MLK Day is shaping up to be one to enjoy outside before
rushing to the store to grab milk and bread.

All joking aside, arctic front is on its way located from the
Ozarks down through central Oklahoma into the Texas Panhandle.
High pressure of ~1052mb over Montana will be pushing into the
northern Plains behind the front by Tuesday morning. Broad
positive tilt trough continues to develop on water vapor imagery
with upper low over the Great Lakes and vorticity max/jet streak
coming down through the Plains. Front should push through the area
late tonight into Tuesday morning. We are still monitoring new
model data for winter precipitation development. The 12Z NAM and
GFS seem to be hinting at freezing temperatures occurring sooner
in the day. We are not sure how this may impact our current winter
weather advisory or how this affects precipitation types, but
there will be some adjustments for the afternoon forecast. Early
analysis shows quite a bit of frontogenesis through 925-850mb and
850-700mb layers so mesoscale precip banding is a growing concern.
The real trick is timing these precip bands versus the intrusion
of dry air from the north through the boundary layer. This may
determine when precip may end on Tuesday.

Overpeck

&&

.AVIATION...
Still generally quiet/VFR across SE TX so far this afternoon...but
changes are expected later this afternoon/tonight with the passage
of a strong arctic cold front. Will be starting off with VCSH/SHRA
from the north (CLL) from 00-02Z with CIGS lowering to MVFR...then
going south with these TAF trends during the evening/overnight hrs.
One of the main issues with this system looks to be type/timing of
the wintry precipitation as the cold air sweeps down into the area.
Did keep it mostly SN for locations CXO northward, then FZRA/PL/SN
mix for our central sites (IAH/HOU/SGR/LBX). Additionally, strong/
gusty north winds to prevail during the latter part of this cycle.
41

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      64  30  32  20  38 /  20  60  50  20  10
Houston (IAH)              64  40  41  24  41 /  20  30  50  30  10
Galveston (GLS)            64  47  48  29  41 /  10  30  50  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Winter Weather Advisory from 3 AM Tuesday to 6 AM CST Wednesday
     for the following zones: Austin...Brazoria...Brazos...
     Burleson...Chambers...Colorado...Fort Bend...Galveston...
     Grimes...Harris...Houston...Jackson...Liberty...Madison...
     Matagorda...Montgomery...Polk...San Jacinto...Trinity...
     Walker...Waller...Washington...Wharton.

GM...Gale Watch from Tuesday afternoon through Wednesday morning for
     the following zones: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Waters from Freeport to the
     Matagorda Ship Channel from 20 to 60 NM...Waters from High
     Island to Freeport from 20 to 60 NM.

&&
Hazardous weather outlook, Jan 15, 5:09 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
509 AM CST Mon Jan 15 2018

TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
509 AM CST Mon Jan 15 2018

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

A strong cold front will push through the area late tonight with periods
of rain beginning overnight. Some of the rain could transition over
to a wintry mix before sunrise up north where the falling temperatures
approach the freezing mark.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Temperatures will fall throughout the day on Tuesday with areas of rain
gradually changing over to a wintry mix from north to south as the
day progresses. Little to no accumulation is anticipated at this time.
However, if the accumulation risk grows or travel hazards increase,
a Winter Storm Watch or a Winter Storm Warning might be needed.

Cold temperatures are expected Tuesday night in the wake of the front,
with lows reaching the upper teens to around 20 up north and in the
upper 20s at the coast. Any remaining water from Tuesday's activity
could freeze and create additional ice issues. A Hard Freeze Warning
and a Wind Chill Advisory might be needed for portions of the area.
Please keep up with the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be needed late tonight through Tuesday night.

GMZ330-335-350-355-370-375-161300-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
509 AM CST Mon Jan 15 2018

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A strong cold front will push off the coast Tuesday morning with strong
north winds and building seas developing in it's wake. A Gale Watch
remains in effect Tuesday afternoon through Wednesday morning, and
a Gale Warning might be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be needed Tuesday afternoon through Wednesday
morning.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:46 AM CSTWinter Weather AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more29 hr
Jan 15, 3:21 PM CSTWinter Storm WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more29 hr
Jan 15, 3:55 PM CSTSmall Craft AdvisoryHGX44 hr

Nearby

Gale Warnings in Texas, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.